Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS Lake Charles, LA

August 2, 2005Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 2, 2005, 2:59 PM CDT for Tyler County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2005, 2:59 PM CDT (19:59 UTC)
Expired
Aug 2, 2005, 3:45 PM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Tyler County, TX

The radar

The Lake Charles radar (KLCH), 127 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 021959
SVRLCH
TXC457-022045-
/O.NEW.KLCH.SV.W.0093.050802T1959Z-050802T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT TUE AUG 2 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TYLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 345 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  HILLISTER...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   HILLISTER BY 305 PM CDT
   IVANHOE BY 320 PM CDT
   WARREN BY 335 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3059 9425 3076 9430 3072 9466 3052 9460
      3052 9442

$$

LGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:00 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 2, 2:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 PM CDT TUE AUG 2 2005

.DISCUSSION...HOT/HUMID DAYS/WARM MUGGY NIGHTS...AND A DAILY CHANCE
FOR AFTERNOON AND EVENING THUNDERSTORMS WILL SUM UP NICELY WHAT CAN
BE EXPECTED THROUGH THE REMAINDER OF THE WEEK. FORECAST SOUNDINGS
INDICATING PRECIPITABLE WATER TO REMAIN AT OR ABOVE SEASONABLE
NORMS. REGION TO REMAIN IN WEAKNESS ALOFT WITH LIMITED TO NIL
CAPPING BETWEEN SUBTROPICAL HIGH TO THE EAST AND SOUTHERN PLAINS
HIGH.

HAVE BUMPED UP POPS FOR THE LATTER PART OF THE WEEK AS MODELS
SHOWING A CONTINUED TREND TOWARD HOLDING BACK PUNCHING OF SOUTHERN
PLAINS HIGH INTO THE FCST AREA.

OTHERWISE...TEMPERATURES WILL CONTINUE TO RUN ABOVE THE SEASONABLE
NORM. WINDS TO REMAIN GENERALLY LIGHT WITH LITTLE IN THE WAY OF A
PRESSURE GRADIENT IN PLACE.

&&

.MARINE...
WINDS TO REMAIN LIGHT WITH A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION...
SCATTERED TO BROKEN CUMULUS CAN BE EXPECTED THROUGH THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING ALONG WITH SCATTERED SHOWERS AND
THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL EXCEPT IN THE VICINITY OF
CONVECTION. WILL SEE SOME LIGHT FOG DEVELOPMENT LATE
TONIGHT...BURNING OFF RAPIDLY AFTER SUNRISE. CUMULUS RETURNS BY LATE
MORNING WITH RAIN CHANCES AGAIN WEDNESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 94 75 94 / 30 40 20 40
KBPT 76 94 75 95 / 30 40 20 40
KAEX 73 95 73 96 / 30 40 20 40
KLFT 75 94 75 94 / 30 40 20 40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Aug 2, 4:30 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CDT TUE AUG 2 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-031100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
430 AM CDT TUE AUG 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A MOIST AIRMASS AND DAYTIME HEATING WILL HELP PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON INTO EARLY
EVENING HOURS. BRIEF HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES CAN BE EXPECTED WITH THE THUNDERSTORMS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DAILY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE
EXPECTED THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.